MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016, the reporter contacted animas alleging that when the battery type of alkaline was confirmed on the verify screen, it reverted back to lithium and there were flashes of different colored lines across the screen.There was no allegation of an adverse event with this complaint.This complaint is being reported based on the allegation of a non-specific pump malfunction.
 
Additional Manufacturer Narrative
Follow-up #1 submitted on 12/9/2016: on (b)(6) 2016, the patient called back to report blood glucose excursions had occurred since pump use was stopped.On (b)(6) 2016, a malfunction related to the battery occurred and the reporter notified animas on (b)(6) 2016: the patient discontinued pump use.On (b)(6) 2016, the patient called again, reporting bg values ranging from the 600 mg/dl's to the low 40 mg/dl range in the six days he has been off the pump.This updated complaint is now being submitted to report the patient has experienced hyper- and hypoglycemia while on an alternate insulin delivery method due to the previously reported malfunction.
 
Additional Manufacturer Narrative
The pump has been returned to animas and evaluated on 01/13/2017 with the following findings: the black box showed an unexplained pump reboot event on (b)(6) 2016 at 14:40; deliveries never resumed.The last bolus delivery was a 5.55u normal bolus on (b)(6) 2016 at 13:56.The alarm history showed one low battery warning on the event date.The pump powered on to the verify screen with audible and vibratory features.The "battery type" on the verify screen was able to be manually switched from lithium to alkaline with no issues; no reverting back to lithium battery type was observed during the investigation.No flashes of different colored lines were duplicated on the display screen.No hypersensitive or stuck keys were observed on the keypad.The total daily doses added up correctly and reflected the user¿s programmed basal rates.The pump passed a delivery accuracy test with no delivery defects found.The pump was found to be delivering within the required range.No delivery interruptions or alarms occurred during testing.There was no evidence of internal moisture observed.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6131581
Report Number2531779-2016-32370
Device Sequence Number18885025
Product Code LZG
UDI-Device Identifier10840406101126
UDI-Public0110840406101126
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Was the Report Sent to FDA? Yes
Device Age29 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/05/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date12/09/2016
02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight205